MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SET W/SPRUNG RESERVOIR MININAV 5; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SET W/SPRUNG RESERVOIR MININAV 5; HYDROCEPHALUS MANAGEMENT
Model Number FV713T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa (part # fv713t) was implanted during a procedure performed in (b)(6) 2022.According to the complainant, the shunt system was believed to be operated in overdrainage and difficult to adjust.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 178 centimeters (cm).Weight: (b)(6).Gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the prosa valve was observed through the visual inspection.A measurement of the plane parallelism could confirm this.The prosa valve housing was subsequently measured and confirmed/indicated the presence of a deformation.The housing deformation measured at -0.072 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the prosa valve was tested and is adjustable to all specified pressures.The brake function was not given.Braking force and brake function test: the brake functionality test has shown that the brake function did not operate as expected.The results indicate that the rotor no longer performs as required.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The brake function was not given and so the opening pressure could not be hold.A computer controlled test is not applicable.Internal inspection: after dismantling of the valve, no deposits were found in the valve.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities.For the sake of thoroughness and transparency, we would like to point out that an adjustment test was already carried out after the revision at the hospital.Based on our investigation results, we have determined that there was a malfunction of the brake and a deformation of the valve housing e at the time of our investigation.The cause of the brake malfunction is the deformation of the housing surface.Excessive pressure with the adjusting instrument may damage the housing of the valve and impair its function.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4) & co.(b)(4).No further regulatory actions are required from our point of view.

Brand Name
PROSA SET W/SPRUNG RESERVOIR MININAV 5
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13943976
Report Number3004721439-2022-00069
Device Sequence Number6505890
Product Code JXG
UDI-Device Identifier04041906133955
UDI-Public4041906133955
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV713T
Device Catalogue NumberFV713T
Device Lot Number20056149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight78 KG